Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 191, NWS Huntsville, AL

June 18, 2011Jackson County, Madison County, Alabama; Franklin County, Lincoln County, Moore County, Tennessee

NWS Huntsville, AL issued this severe thunderstorm warning at Jun 18, 2011, 2:18 PM CDT for Jackson County, Madison County, Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 18, 2011, 2:18 PM CDT (19:18 UTC)
Expired
Jun 18, 2011, 3:00 PM CDT
In force
42 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon

Counties Jackson County, AL, Madison County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN

The radar

The Northeast Alabama radar (KHTX), 24 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 18, 9:39 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.3 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2056 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 191 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2056 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
822 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
191 m²/s²
0-3 km storm-relative helicity
223 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 12:32 PM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, Jun 18, 12:32 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1232 PM CDT SAT JUN 18 2011

.UPDATE...FOR 18Z TAFS.

&&

.AVIATION...
VFR CONDITIONS ARE EXPECTED THROUGHOUT THE TAF PERIOD. A FEW SHOWERS
OR THUNDERSTORMS COULD OCCUR THIS AFTERNOON. HOWEVER...SINCE CONFIDENCE
IS LOW...WILL ONLY PUT IN VCTS BETWEEN 18Z AND 23Z. MAY NEED TO
UPDATE LATER TO PUT IN A TEMPO OR PREDOMINANT GROUP FOR TSRA FOR A
FEW HOURS IF THIS DEVELOPS. IF THIS HAPPENS...MVFR TO IFR CIGS OR
VSBYS COULD MATERIALIZE.

&&

.PREV DISCUSSION... /ISSUED 1032 AM CDT SAT JUN 18 2011/

UPDATE...INCREASES POPS AND ADDED THUNDERSTORM WATCH ACROSS THE CWA.

DISCUSSION...TWO LARGE MCS NOW ALONG THE KY/TN BORDER WILL CONTINUE
TO MOVE SOUTH THIS AFTN. THE MOST ERN MCS WILL LIKELY MISS OUR CWA
BUT THE WRN MCS SHOULD BEGIN TO AFFECT OUR NWRN/TN ZONES ARND NOON.
DAMAGING WINDS WILL BE THE MAIN THREAT HOWEVER CANT RULE OUT SOME
HAIL UP TO THE SIZE OF QUARTERS...ALSO HEAVY RAIN WILL BE POSSIBLE.
THE SVR THREAT SHOULD BEGIN TO DIMINISH ARND 7 PM.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

AVIATION...20
PREV DISCUSSION...07
Hazardous weather outlook, Jun 18, 10:16 AM CDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1016 AM CDT SAT JUN 18 2011

ALZ001>010-016-TNZ076-096-097-190215-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1016 AM CDT SAT JUN 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A CLUSTER OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS
AFTERNOON. SOME THUNDERSTORMS WILL BECOME STRONG TO SEVERE...CAPABLE
OF PRODUCING DAMAGING WIND GUSTS...HAIL UP TO THE SIZE OF QUARTERS...
HEAVY RAIN AND FREQUENT LIGHTNING. THE SEVERE THREAT WILL BEGIN TO
DIMINISH AROUND 7 PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THE THREAT FOR THUNDERSTORMS WILL DIMINISH AS HIGH PRESSURE BUILDS
ACROSS THE REGION. HOWEVER...AFTERNOON HEAT INDEX VALUES WILL RISE
INTO THE 100 TO 105 DEGREE RANGE SUNDAY THROUGH TUESDAY.

ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS IS EXPECTED WEDNESDAY
NIGHT INTO THURSDAY AS A COLD FRONT MOVES INTO THE REGION.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
POSSIBLE THIS AFTERNOON...MAINLY ACROSS SOUTHERN MIDDLE TENNESSEE AND
NORTHEAST ALABAMA.

SS

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 2:26 PM CDTSevere Thunderstorm WarningHUNJackson, Madison33 min
Jun 18, 2:37 PM CDTSevere Thunderstorm WarningHUNDeKalb, Jackson, Madison53 min
Jun 18, 2:44 PM CDTSevere Thunderstorm WarningHUNLimestone, Madison, Morgan25 min
Jun 18, 3:12 PM CDTSpecial Weather StatementHUNLawrence48 min
Jun 18, 3:28 PM CDTSevere Thunderstorm WarningHUNDeKalb, Jackson36 min
Jun 18, 3:41 PM CDTSpecial Weather StatementHUNEtowah49 min
Jun 18, 3:44 PM CDTSpecial Weather StatementHUNCullman46 min
Jun 18, 3:48 PM CDTSevere Thunderstorm WarningHUNDeKalb20 min
Jun 18, 1:32 PM CDTSevere Thunderstorm WarningHUNFranklin, Lincoln, Moore58 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2011Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.